Tuesday, January 3, 2012

Off Track, and Betting...

Lisbeth, telling her Dad about "the eyeballs hurting" on Christmas morning. Benadryl can cause dry eyes, and Lisbeth's staff has been administering eyedrops several times a day since the Benadryl increase.

Well, Lisbeth went home after her workout at the Y yesterday and had a seizure, and her aide phoned this afternoon to say she's just had another, making a total of 5 this week. Not good. We think the Benadryl is the culprit, so I paged her psychiatrist who has faxed a stop order to Lisbeth's staff. My husband and I will meet with him this evening to talk about next steps. Do we start Cogentin for the EPS? Her doctor is not even convinced that she has EPS, or at least that all the symptoms we are observing are EPS. But as a nurse friend of mine says, "You can have ticks and fleas." As usual, there are most likely several things happening at once with Miss Lis. It's never black and white. Do we decrease the Risperdol? Will this help with the insomnia? What if she has full blown rage like we used to see BR? (Before Risperdol: I'll write more about that rough chapter, soon...)

Always a gamble...

No comments:

Post a Comment